MAUDE Adverse Event Report: LACEY MANUFACTURING COMPANY LLC PAK NEEDLE-BEVEL/BEVEL; PEDICLE ACCESS NEEDLE

LACEY MANUFACTURING COMPANY LLC PAK NEEDLE-BEVEL/BEVEL; PEDICLE ACCESS NEEDLE
Model Number PK1001
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cause of this incident could not be determined at this time.Awaiting return of device for further investigation.
 
Event or Problem Description
It was reported that on (b)(6) 2020, intra-op, the bone was hard and it was managed to insert the product into the pedicle, but the inner cylinder could not be removed and it was unable to proceed to the next step.Therefore the procedure was changed to open.When checking the image to check the level it was found that fragments of the outer cylinder have remained inside the pedicle and inside the vertebral body.An attempt was made to remove the fragments using airtome and a plier but failed and wound closure was performed with the fragments remained based on the surgeon's judgement that the fragments would not come out.There was a delay of more than 60 minutes as a result of this event.There was no patient complications as a result of this event.An update was received on 31 mar 2020: procedure involved: fixation at th10-l3 using voyager 55/60.The bone was hard and when the pak was hammered into the left side of the l2 vertebral body, but the inner cylinder could not be removed.By checking the image, the needle appeared to be bent, so the pak needle itself was pulled out.It was sais at this point, it was noticed that the outer cylinder was broken, but when the image was checked later, it was noticed that a part of the outer cylinder has remained inside the patient's body.It was said that the breakage has occurred to the narrow tip part of the cylinder (near 4cm in scale).In addition when another pak needle was being inserted to the right side of the l2 vertebral body, it was noticed that the pak needle bent overall, and the use of that needle was abandoned.At this point the percutaneous procedure was abandoned and was changed to open procedure, and the operation could not completed.It was said that the left side of the l2 where the pak needle remained has been skipped.

Brand Name
PAK NEEDLE-BEVEL/BEVEL
Common Device Name
PEDICLE ACCESS NEEDLE
Manufacturer (Section D)
LACEY MANUFACTURING COMPANY LLC
1146 barnum avenue
bridgeport, ct
MDR Report Key10157243
Report Number1218017-2020-00003
Device Sequence Number3852678
Product Code LXH
UDI-Device Identifier00853508002218
UDI-Public(01)00853508002218
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2022
Device Model NumberPK1001
Device Catalogue NumberPK1001
Device Lot NumberBE3928
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/01/2020
Initial Report FDA Received Date06/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight82